Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 21, 2019Montgomery County, Toombs County, Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 21, 2019, 9:44 PM EDT for Montgomery County, Toombs County, Wheeler County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2019, 9:44 PM EDT (01:44 UTC)
Expired
Jul 21, 2019, 10:15 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Montgomery County, GA, Toombs County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1654 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

053 
WWUS82 KFFC 220144
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Sun Jul 21 2019
 
GAZ110>113-220215-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
944 PM EDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...NORTHEASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 1015 PM EDT...

At 944 PM EDT...a line of strong thunderstorms extended from near 
Ohoopee to near Rock Springs to Hazlehurst...and moving northwest at 
15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Lumber City, Glenwood,
Uvalda, Ailey, Scotland, Higgston, Santa Claus, Alston, Towns,
Ohoopee, New Branch, Spring Hill, McNatt Falls, South Thompson and
English Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8292 3229 8263 3231 8236 3229 8235
      3229 8228 3232 8223 3217 8218 3204 8221
      3195 8238 3195 8240 3197 8248 3197 8250
      3196 8248 3195 8249 3196 8253 3196 8257
      3193 8259 3192 8268 3190 8269 3188 8274
TIME...MOT...LOC 0144Z 148DEG 13KT 3218 8218 3210 8244 3186 8258 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 21, 7:53 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 21, 7:53 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
753 PM EDT Sun Jul 21 2019

.PREV DISCUSSION... /issued 238 PM EDT Sun Jul 21 2019/

SHORT TERM /Tonight through Monday Night/...

Best afternoon instability along with the least influence of the
nose of the upper ridge is across the far n and some far W counties.
So mainly chances for hit and miss showers and thunderstorms favoring
the far N and west into the evening.

A slow moving cold front running East-West across the country is
moving S and some low end pops will continue across the far N
during the night. This front is the main weather feature of concern
the rest of the short term. The front moves slowly toward N GA
during the day Monday and into N GA Monday night, bringing an axis
of deep moisture with it along with a weak upper level trough/short wave.
This will bring increasing shower and thunderstorm chances favoring
N GA Monday/Monday night. For now, the pops are running about 60-70
percent over N GA Monday afternoon and night and may eventually need
to be increased some as confidence increases.

Forecast low temperatures are running about 2-8 degrees above normal
across the area tonight and Monday night. Forecast high temperatures
are running within 4 to 6 degrees of normal on Monday with portions
of the N and W cwa below normal.

Overall confidence is medium to high.

BDL

LONG TERM /Tuesday through Sunday/...

Only minor adjustments have been made to the long term forecast
based on the latest guidance, which has overall been very
consistent with respect to the next several days. The previous
long term discussion remains valid, and is provided below.

King

PREVIOUS DISCUSSION...

Main focus for fcst period is with the strength and evolution of
the upper longwave trough and attendant sfc cold fropa for
Tuesday/Wednesday. The strongest forcing and main push of this
system looks to be through the day on Tuesday, though some
uncertainty exists on how much prefrontal precip/cloud cover will
be around Monday night/Tuesday morning to alter potential
instability for stronger more widespread convective development.
It may be a greater bet for storm potential farther south into
central GA for Tuesday afternoon/evening given progged instability
axis, though will need to watch for any flooding threat with
possible training showers/storms in the SW mean flow ahead of the
front area-wide. Models look to have better consensus on a more
progressive solution with the southward push of the front though
still stalling close to portions of central GA. Have overall gone
with more confined pops to this area for Wed/Thu, then more
discrepancies exist on if the front lifts north as a warm front
and moisture return for Fri/Sat. Have gone general chances pops
farther northward accordingly. Temps slightly below climo norms
thru period given aforementioned frontal influence.

Baker

&&

.AVIATION...
00Z UPDATE...

TSRA and even SHRA activity has been severely limited today due to
some drier air working its way into the area. This should also act
to keep low cigs well north of the terminals tonight with VFR
conditions expected to continue. A more active day expected on
Monday and have Prob30 in for all sites except MCN where will
carry VCSH for now.

//ATL CONFIDENCE...00Z UPDATE...
Medium in TSRA chances Monday.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  84 /   5  40  50  80
Atlanta         73  87  72  83 /  10  40  50  80
Blairsville     66  80  66  76 /  30  60  60  80
Cartersville    71  86  71  83 /  20  60  60  70
Columbus        73  90  73  87 /  10  30  40  80
Gainesville     72  85  71  80 /  10  50  50  80
Macon           73  92  73  88 /   5  30  30  80
Rome            72  86  71  83 /  20  60  60  70
Peachtree City  72  88  72  83 /  10  40  50  80
Vidalia         73  94  74  92 /  10  30  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....King
AVIATION...Deese
Hazardous weather outlook, Jul 21, 4:15 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
415 PM EDT Sun Jul 21 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221530-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
415 PM EDT Sun Jul 21 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability of widespread hazardous weather is low.

Isolated thunderstorms are possible through early this evening. The
main threats will be locally heavy rain and cloud to ground
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

The chance for thunderstorms will increase once again Monday
afternoon, mainly across north Georgia. Tuesday into early
Wednesday, widespread showers and thunderstorms will develop along
and ahead of a cold front. A few storms could be strong to severe on
Tuesday. The main threats at this time will be heavy rain, cloud to
ground lightning and gusty winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not needed at this time.

In the hours before

Special weather statement, Jul 21, 9:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Sun Jul 21 2019

GAZ110>113-220215-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
944 PM EDT Sun Jul 21 2019

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...NORTHEASTERN
TELFAIR AND MONTGOMERY COUNTIES UNTIL 1015 PM EDT...

At 944 PM EDT...a line of strong thunderstorms extended from near
Ohoopee to near Rock Springs to Hazlehurst...and moving northwest at
15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Lyons, Alamo, Mount Vernon, Vidalia, Lumber City, Glenwood,
Uvalda, Ailey, Scotland, Higgston, Santa Claus, Alston, Towns,
Ohoopee, New Branch, Spring Hill, McNatt Falls, South Thompson and
English Eddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8292 3229 8263 3231 8236 3229 8235
      3229 8228 3232 8223 3217 8218 3204 8221
      3195 8238 3195 8240 3197 8248 3197 8250
      3196 8248 3195 8249 3196 8253 3196 8257
      3193 8259 3192 8268 3190 8269 3188 8274
TIME...MOT...LOC 0144Z 148DEG 13KT 3218 8218 3210 8244 3186 8258

WIND...50MPH

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.